MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117170
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 01/16/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol perfix light plug (device #2) used to treat the patient.No lot number has been provided therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol perfix light plug (device #2).An additional emdr was submitted to represent the bard/davol perfix light plug (device #1) and bard/davol 3dmax (device #3).The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2013: the patient underwent surgery for implant of two (2) unspecified bard/davol perfix plug lite (device #1) and (device #2).On (b)(6) 2015: the patient underwent surgery for implant of an unspecified bard/davol 3dmax (device #3).The patient is making a claim for an adverse patient outcome against the two (2) perfix plug lite (device #1) and (device #2) and 3dmax (device #3).The patient;s attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6)2013: the patient underwent surgery for implant of two (2) unspecified bard/davol perfix plug lite (device #1) and (device #2).(b)(6)2015: the patient underwent surgery for implant of an unspecified bard/davol 3dmax (device #3).The patient is making a claim for an adverse patient outcome against the two (2) perfix plug lite (device #1) and (device #2) and 3dmax (device #3).The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6)2013- patient was diagnosed with bilateral inguinal hernia thereby underwent open repair with the implant of two perfix light plugs (device #1 and #2).Per operative notes, ¿on the left side, hernia sac was reduced into the internal ring.A large perfix light plug (device #1) was placed into the left internal inguinal ring and a patch was used to the floor of the inguinal canal using sutures.Attention to the right side, noted that there was a direct space hernia.A medium perfix light plug and patch (device #2) were tacked in the floor of the inguinal canal using sutures.¿ (b)(6)2015 - patient was diagnosed with recurrent bilateral inguinal hernias thereby underwent laparoscopic repair with the implant of two 3dmax meshes (device #3 and #4) and partial removal of plug (device #1).Per operative notes, ¿patient had recurrent bilateral inguinal hernias, both appeared to be indirect.In the right side, the indirect sac was quite adhesed to the previously placed mesh (device #2).The hernia sac was dissected away from the mesh.A large 3dmax (device #3) right sided patch was placed and secured to cooper¿s ligament.On the left side, hernia sac was adherent to the mesh plug (device #1) and this portion of the mesh plug had to be removed.The sac was completely reduced, a left sided 3dmax (device #4) was placed and secured to cooper¿s ligament.¿ (b)(6)2015 - patient was diagnosed with recurrent bilateral inguinal hernias thereby underwent laparoscopic repair with implant of two bard flat meshes (device #5 and #6) and removal of mesh (device #1).Per operative notes, ¿noted recurrent inguinal hernias (direct).Hernia reduced, placed a right-sided bard mesh (bard flat mesh - device #5) and secured with protack device.Left hernia tapp performed with protection of epigastric and iliac vessels, previously placed mesh plug (device #1) entering hernia defect, part of this plug excised (device #1), but some of it remained given the dense surrounding adhesions, hernia sac was reduced, placed a left sided bard mesh (bard flat mesh ¿ device #6).¿ (b)(6)2016 - patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with explantation of perfix light plug (device #2) and 3dmax mesh (device #3).Per operative notes, ¿patient had significant scar tissue and adhesions.The underlying mesh was densely adherent.Previously placed plug (device #2 and #3) which was protruding through the inguinal floor.This plug (device #2) was then explanted.¿ (b)(6)2016- patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with removal of mesh (device #3).Per operative notes, ¿identified a piece of mesh seen adjacent to indirect space.Mesh piece (device #3) excised off surrounding structures.¿ attorney alleges that the patient had adhesions, hernia recurrence and pain.It is also alleged that the mesh had found protruding through the inguinal floor at the area of recurrence.
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol perfix light plug (device #2) used to treat the patient.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 1 years 6 months post implant of perfix light plug patient was diagnosed with hernia recurrence and adhesions thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists hernia recurrence and adhesions as possible complications.A review of the manufacturing records shows product was manufactured to specification note, the manufacturing date (15-dec-2012) is considered to be a best estimate.This supplemental emdr represents perfix light plug (device #1).Additional supplemental emdr's were submitted to represent the 3dmax mesh (device #3) and perfix plug light (device #2).An additional emdr' s were submitted to represent 3dmax mesh (device #4) and bard flat mesh (device #5).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8241969
Report Number1213643-2019-00225
Device Sequence Number1558202
Product Code FTL
UDI-Device Identifier00801741031007
UDI-Public(01)00801741031007(17)180128(10)HUWL1352
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2018
Device Catalogue Number0117170
Device Lot NumberHUWL1352
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age47 YR
Patient SexMale
Patient Weight60 KG